I was taking 50mg Trazodone & stopped 4 days ago. I'm itchy, am experiencing nausea & dizziness. When will this end? I see people saying 3 - 10 hours, but it seems to be lasting way longer for me. Today will be my 5th day Trazodone free. Starting to get hives. When will these withdrawal symptoms end?
I don't know where you heard that, its going to take you maybe a few weeks. You should not have just stopped it. Its dangerous to stop some meds abruptly. The best thing to do is to cut them in half for about a week first. Have you tried an antihistamine for your symptoms.
Hello, I had been taking 25mg of Trazodone for the last 6 months each night for sleep and just went off of it with no taper. It has been a week for me and the occasional nausea is still here slightly and the brain fog, fatigue, and mental disorientation is hanging around too. It seems to be slightly improving each day. But I am hoping this next week I see more relief from symptoms. I don't recommend the non taper approach of course, but thought I'd share my experience so far. I'd be curious how long it was til your symptoms were gone. Hope all is well.
I dropped from 50 to 25 mg of trazodone and experienced all sorts of unpleasant side effects, including anxiety, ringing in the ears, nauseousness, mild insomnia, and physical pain. I had to resume 50 mg, and taper off even slower. Go to the hospital if you get a fever above 103, or you haven't slept or eaten in over 3 days.
My withdrawal symptoms last for about 2-3 weeks with every drop I make, but they are mild and more manageable with a slower decrease.
Trazodone is very hard to quit once you start I am now 16 started trazodone 50 mg once per night every day since then. It even said if you quit just suddenly you will experience very bad side effects. I have tried to quit or have accidentally ran out and could not fill the pills (I ran out the day before) that day and I literally could not sleep my heart would race, my mind was racing, sweating, it was horrible I recommended you cut it down little by little each day or ask a real doctor on how to quit because its very hard to quit any kind of sleeping medication once you start because your body is so used to getting whatever is in that type of medicine like trazodone. I was given trazodone for anxiety and sleeplessness and it helps a lot but I do not recommend anyone starting this medicine because once you start its very hard to quit but not impossible but I don't plan to start quitting any time soon but Good luck if you want to try.
Also to answer the question on how long it last I really have no idea sorry but I'm guessing it depends on how much and for how long you took the medicine for and if your taking any other medicines with it. (2-3 weeks maybe?)
I was forced to stop taking trazodone about two and a half weeks ago. I was on 25 milligrams the doctor upped me to 50.mg. She told me to take two of the 25 milligrams That i still had until they were finished and then take one of the 50 milligrams each night after that. I forgot and I started taking two of the 50 milligrams. I made a mistake I ran out more quickly than I should have. Now I am going through severe mental disorientation.
After being on Trazadone for 15 years, I went off last week. Long story, but was given it for sleep. Usually only took a 1/2 of a 50mg pill each night... but when I forgot I would suddenly wake up "startled" within 1-3 hours of falling asleep so I knew I was hooked.
It took a good 7 days, but the first 3 were the worst... sleep was in 1 hour increments and depression set in... not terrible but "dark". After 5 days sleep was much better to almost normal... and after 7 days my dark mood lifted.
Hang in there and stay with it... maybe pick an easy week.
I was prescribed trazodone as an insomnia medication. I took it because for a full week, I couldn't sleep. It helped at first, but it turned out my real problem was a major magnesium deficiency. I've taken trazodone for a full month. It made my anxiety worse and my thoughts clouded. Trying to get off of it has been aweful, I never should have taken it. I just feel so distorted. I keep making dumb mistakes at my job. Thankfully I have a couple weeks off to recover-- I'll post back on this thread how long it takes me to feel better.
Im on day 6 of stopping 150mg trazodone.. feel spaced and very tired hoping this get a better deal soon . I read its out of your system 3 days this isn't true as I'm still feeling ill...
I have been completely off of trazodone for nearly two years. Although I never experienced itching or hives, the nausea actually lasted for months. With the help of my primary care doctor and the help of a nutritionist, I was able to reduce those symptoms somewhat but for the most part, I had to just be patient and try to keep a positive attitude. Hopefully, your symptoms will subside sooner than later. I know how difficult it is. If it's any help to you, I did eventually start to feel better, including emotionally and psychologically, and have not had any digestive problems in a long, long time. Hang in there.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.